Aa
Aa
A
A
A
Close
974371 tn?1424653129

Motility study

Anyone know about motility issues?  I was sent for a study to be done by a specialist
Gastric emptying scintigraphy -  noramal 2 hour retention 25%, 4 hour retention 2%

They wanted to treat me with Prozac and BP meds.  My Internist did not agree with that as my BP is low as it is

Saw a doctor at Stanford who did not think the motility issue was that bad.

any thoughts?
3 Responses
974371 tn?1424653129
And here I go again today waking up sweating and nauseated.  Now, bloated and nauseated all day.  I ate, ate the Activia and drinking the ginger and honey, took Pepto Bismol, no help.
Can't believe I am doing this again!!
Avatar universal
MEDICAL PROFESSIONAL
Hi, as the gastric retention is less it indicates that the motility is good. Bloating can cause a lot of discomfort. If you have been investigated to rule out disorders of the colon, the bloating can happen with consumption of excess sugars, indigestion and aerophagia. Try to limit voluntarily swallowing excessive air. Check to see if any specific food is aggravating the bloating and try to avoid the same. In general try to avoid cabbage, broccoli, cauliflower and asparagus. Certain medications and food additives too can cause bloating. Check on these. Also, try to include yogurt in your diet as it is a probiotic which replaces lactobacillus acidophilus (good bacteria) that helps with digestion.

To expel intestinal gas, try taking a brisk walk or getting some other form of exercise. Frequent exercise can help keep the intestines working more efficiently and aid with digestion. So, try this and see if it helps. Regards.
974371 tn?1424653129
Thank you for the reply.  My GI doctor here has about given up on me.  I did test positive for SIBO some months ago and was treated with two courses of Xifaxan. I was also told I have IBS and a motility problem. I don't think they know anything.  One prescribed a seizuer med for pain and I am not going to take that after reading the possible side effects.
I am eating the Activia like the doctor recommended.  Have not started the Xifaxan. Was checking my records from the last time I took it and I was still sick every day.  :-(
I am using Pepto Bismol again for nausea and bloating.
Have an Answer?

You are reading content posted in the Gastroenterology Community

Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn which OTC medications can help relieve your digestive troubles.
Is a gluten-free diet right for you?
Discover common causes of and remedies for heartburn.
This common yet mysterious bowel condition plagues millions of Americans
Don't get burned again. Banish nighttime heartburn with these quick tips
Get answers to your top questions about this pervasive digestive problem